Washington, 2016Wildfire in Washington, July 22 to 31, 2016
July 22 to 31, 2016 · NWS OTX · 1 event in 1 county or zone
The Buck Creek Fire was a lightning cause fire in Chelan county with a noted locations of 12 miles northwest of Trinity, WA. This fire grew to 3,500 acres (as the most recent fire report of October 6th reported).
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Buck Creek Fire was a lightning cause fire in Chelan county with a noted locations of 12 miles northwest of Trinity, WA. This fire grew to 3,500 acres (as the most recent fire report of October 6th reported). This fire was controlled in the late summer but has yet to be reported as contained. The expectation is that winter snowfall will put it out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 21, 9:39 PM PST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 21, 9:39 PM PST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1039 PM PDT Thu Jul 21 2016
.SYNOPSIS...
Scattered showers and thunderstorms will accompany the passage of
a cold front tonight into Friday morning. Brief heavy rain and
lightning will be occur tonight through the early morning hours
on Friday. The potential for locally heavy rain will linger into
Friday evening over the Idaho Panhandle and northeast Washington.
A warm and dry, summer pattern will arrive Sunday and persist well
into next week.
&&
.DISCUSSION...
Updates to rework and modify some of the pops over the East Slopes
of the North Cascades where most of the thunderstorm activity has
occurred so far this evening. Appears the surface based heavy
precipitaiton produced earlier this evening that resulted in a
number of flood and flash flood highlights is transitioning into
the elevated forced convection that will become more widespread
and pass through the remaining areas of the forecast area
overnight tonight and Friday. /Pelatti
&&
.AVIATION...
06Z TAFS: Surface based convection has ended and elevated forced
convection starting to form over the East Slopes of the North
Cascades will become the primary nuisance over the aviation area
overnight tonight through a good chunk of Friday Morning. After
around 21Z Friday more surface based convection will occur over
the Northeast Mountains and parts of the North Idaho Panhandle and
should end by 4Z Saturday. With this in mind the aviation
forecast remains peppered with mentions of showers and
thunderstorms with emphasis on the elevated forced convection
affecting most TAF sites during the late night and morning hours.
Periods of frequent lightning and gusty and variable wind are
possible with these thunderstorms. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 62 77 55 78 56 86 / 20 60 40 0 0 0
Coeur d'Alene 58 75 53 77 52 85 / 20 60 50 0 0 0
Pullman 55 76 50 77 49 84 / 30 20 10 0 0 0
Lewiston 65 85 58 86 58 91 / 20 20 0 0 0 0
Colville 54 75 51 81 51 89 / 20 80 40 0 0 0
Sandpoint 53 73 50 75 49 82 / 20 60 50 0 10 0
Kellogg 53 72 50 75 49 83 / 20 50 40 0 0 0
Moses Lake 64 84 55 83 56 90 / 40 50 0 0 0 0
Wenatchee 67 81 59 83 60 89 / 50 30 0 0 0 0
Omak 64 83 55 85 59 90 / 40 50 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 21, 5:36 AM PST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
636 AM PDT THU JUL 21 2016
IDZ002>004-026-027-WAZ031>036-041>044-221345-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
636 AM PDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE WILL PUSH INTO THE REGION TONIGHT WITH SCATTERED
THUNDERSTORMS POSSIBLE. LIGHTING STRIKES AWAY FROM THE WETTER
THUNDERSTORM CORES MAY RESULT IN NEW GRASS FIRE STARTS WHERE FUELS
ARE RECEPTIVE TO FIRE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDS WILL BECOME BREEZY ON FRIDAY BEHIND A COLD FRONT PASSAGE
WITH RAPID SPREAD OF GRASS FIRES POSSIBLE.
IDZ001-WAZ037-038-221345-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
636 AM PDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...LEADING TO THE
POTENTIAL FOR LOCALIZED FLASH FLOODING OR SLIDES...ESPECIALLY
AROUND BURN SCARS.
In the hours before
Local storm report, Jul 21, 7:09 PM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
809 PM PDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 NW OKANOGAN 48.43N 119.64W
07/21/2016 OKANOGAN WA TRAINED SPOTTER
A FEW TREES WERE BLOWN DOWN DUE TO
THUNDERSTORM WINDS. MEASURED WIND GUSTS OF
38 MPH. THE REPORTED OBSERVER LOCATION WAS 8
MI NW OKANOGAN.
&&
RPWildfire, East Slopes Northern Cascades
- When
- July 22, 12:00 AM PST to July 31, 12:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
The latest fire report of October 6th noted costs associated with fire suppression/mitigation of the Buck Creek Fire to be $640,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 22 to 29, 201628 deaths · 2 events
- Lightning Strike in Utah, July 22, 20161 death · 1 injured · 1 event
- Excessive Heat in Arizona, July 22, 20161 death · 1 event
- Excessive Heat in Arizona, July 22, 20161 death · 1 event
- Rip Current in North Carolina, July 22, 20161 death · 1 event
- Flood and Damaging Winds in Massachusetts, July 22, 2016$735,000 · 70 kt wind · 27 events
- Damaging Winds in Connecticut, July 22, 2016$263,000 · 54 kt wind · 9 events
- Wildfire in Utah, July 22 to 23, 2016$250,000 · 1 event
- Tornado and Flash Flood in Mississippi, July 22 to 24, 2016$110,000 · EF0 · 10 events
- Damaging Winds in Vermont, July 22, 2016$65,000 · 60 kt wind · 8 events
- Flooding and Damaging Winds in Rhode Island, July 22 to 23, 2016$55,000 · 50 kt wind · 8 events
- Flash Flood and Damaging Winds in Tennessee, July 22, 2016$50,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655817.